Alert archive / Wisconsin / Special Marine Warnings in 2021

Special Marine Warning 22, NWS Milwaukee, WI

August 6, 2021

NWS Milwaukee, WI issued this special marine warning at Aug 6, 2021, 4:41 PM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2021, 4:41 PM CDT (21:41 UTC)
Expired
Aug 6, 2021, 5:45 PM CDT
In force
64 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Aug 6, 2:25 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 6, 2:25 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
225 PM CDT Fri Aug 6 2021

.SHORT TERM...
(Issued 225 PM CDT Fri Aug 6 2021)

Tonight:

An MCV moving through southern WI triggering mainly isolated
t-storms in very moist and unstable airmass. This feature will
gradually pull out of southeast WI later this evening. Until then
expect to see sct t-storms. The 0-6km shear is weak and mid level
lapse rates are poor, so not expecting any real organization/severe
threat with any of these. So will keep the pops going for a while
this evening. Some weak isentropic ascent later in the night may
lead to some isolated development in the far western cwa. Overall
mid level ridging will build across the area in the wake of the
MCV. High pressure nosing in from the north may push a frontal
boundary southward into the cwa later tonight.

Saturday through Saturday night:

The frontal boundary will likely turn around and head back north
as a warm front and potentially serve as a focus for rounds of
storms this period. Noticing some 925/850 millibar baroclinicity
which gradually lifts northward this period. So after some morning
weaker activity may see an afternoon round move through in
conjunction with a wave riding the ridging and in proximity to the
lower level frontogenesis. As we head into Saturday night the
focus may lift largely to our north and northwest in better
proximity to the axis of approaching southerly LLJ and where this
impinges on the 925/850 baroclinicity.

&&

.LONG TERM...
(Issued 225 PM CDT Fri Aug 6 2021)

Sunday through Friday:

Main focus is on convective trends for Sunday and how that setup
will pan out. Beyond that, it looks to remain hot and humid with
another shot for convection Tuesday night into early Wednesday.

Going into Sunday, models are fairly consistent with showing a
500mb trough digging east/northeastward across the Central Plains
and becoming centered over Iowa by mid afternoon Sunday. The
trough appears to slow down a bit as it gets further away from the
stronger mid level flow to the northwest and ahead of the next
closed trough in the Pacific NW. Mid level winds ahead of this
trough aren't screaming but do increase to around 25-35kts which
should help with increasing the deep layer shear. Further down
around 850-925mb, the low level flow does appear to be increasing
into the evening hours with PW values getting up around 1.5". At
the surface, appears the main low will track across mid Minnesota
with a warm front extending east of it into central Wisconsin. The
main outlier guidance-wise appears to be the 06.12z GFS which just
doesn't seem to figure out how to resolve everything going on with
the setup.

If the 06.12z NAM pans out, there'll be an initial round of
scattered convection that comes through in the afternoon on a
lead shortwave trough/WAA before the better environment moves in
ahead of the trough/low for Sunday evening/overnight. NAM
soundings show a fat CAPE profile of around 4,000 J/kg with most
of the wind shear being in the lowest 3km with south winds at 15kt
at the surface going to 40-45kt and westerly at 700mb. With the
nose of the LLJ poking into eastern Iowa/southeast
Minnesota/western Wisconsin, it appears that an MCS will develop
in that region and then race eastward across southern Wisconsin
into the overnight hours. The 06.12z ECMWF appears to focus a bit
further south with the evening convection while the GFS not close
to any of these solutions. As previously mentioned, with the
decent 0-3km shear in place, can't rule out some QLCS mesovort
potential on this one. Expect there'll be some heavy rain as
well, but think that this focus will be on wherever the nose of
the LLJ sets up in the evening.

Beyond this, we stay in southwesterly flow aloft, so should stay
warm and humid through much of the week. There is a hint of a cold
front coming in next weekend some time, but the guidance has been
slowing this feature down with each run.
Precipitation/convection-wise, the next feature of note comes in
Tuesday night into Wednesday with another mid level closed
low/trough that runs through southern Canada. Have kept
precipitation chances a bit higher in that period to account for
that feature coming through.

Halbach

&&

.AVIATION...
(Issued 225 PM CDT Fri Aug 6 2021)

MCV pivoting through srn WI generating a few tsra into the mid
evening hours. Organization looks unlikely given unfavorable shear
environment. Lingering IFR cigs across parts of SC WI should
improve once MCV clears that area. Otherwise a fairly widespread
MVFR CU field in place ahead of the feature. After the MCV moves
through things look largely quiet overnight. High pressure nudging
in from the north may drop a frontal boundary into the area after
midnight. Later tonight there may be a few shra or isold tsra in
the far western sections due to renewed isentropic forcing there.
Additional tsra may develop Saturday with the front retreating
northward along with some mid level energy.

&&

.MARINE...
(Issued 225 PM CDT Fri Aug 6 2021)

The pressure gradient has tightened up a bit across the lake
ahead of a trough. This has resulted in an uptick in southerly
winds. The trough will continue to slide east and winds will
gradually weaken tonight into Saturday. Winds are expected to pick
back up for Sunday as a stronger systems works its way into the
Upper Midwest. Then the elevated winds look to continue into early
next week. Otherwise, there will be daily thunderstorm chances
today through early next week as multiple upper-level disturbances
track across the western Great Lakes Region.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 6, 1:43 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
143 PM CDT Fri Aug 6 2021

WIZ046-047-051-052-056>060-062>072-071845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
143 PM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A few thunderstorms are possible into the evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Chances for thunderstorms continue Saturday through early next
week with stronger storms possible Saturday and Sunday night.

As the heat and humidity build through the weekend, heat indices
of 95-100 degrees are possible early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-071845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
143 PM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A few thunderstorms are possible this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There will be chances of thunderstorms Saturday through early
next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
143 PM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A few thunderstorms are possible this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Chances of thunderstorms continue Saturday through early next
week.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 6, 3:06 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
306 PM CDT Fri Aug 6 2021

WIZ051-052-062030-
Sheboygan WI-Fond Du Lac WI-
306 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of northeastern Fond du
Lac and northwestern Sheboygan Counties through 330 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm near
St Anna, or 13 miles northeast of Fond Du Lac, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elkhart Lake, Mount Calvary, St. Cloud, Calvary, Marytown, Johnsburg,
Pipe and Town of Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4389 8816 4389 8792 4383 8789 4379 8825
      4391 8834 4394 8827 4394 8817
TIME...MOT...LOC 2006Z 247DEG 15KT 4386 8820

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

HANSEN
Special weather statement, Aug 6, 3:44 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
344 PM CDT Fri Aug 6 2021

WIZ052-062115-
Sheboygan WI-
344 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of northeastern
Sheboygan County through 415 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over
Howards Grove, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sheboygan, Howards Grove and Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4376 8770 4376 8782 4389 8791 4389 8774
      4385 8773 4381 8773 4377 8770
TIME...MOT...LOC 2044Z 253DEG 9KT 4383 8778

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

HANSEN
Local storm report, Aug 6, 4:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
433 PM CDT FRI AUG 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     NON-TSTM WND GST 3 SSW HOWARDS GROVE     43.78N 87.85W
08/06/2021  M63 MPH          SHEBOYGAN          WI   ASOS

            ASOS STATION KSBM SHEBOYGAN-AIRPORT.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:06 PM CDTSpecial Weather StatementMKXCalumet24 min
Aug 6, 3:44 PM CDTSpecial Weather StatementMKXSheboygan31 min
Aug 6, 3:48 PM CDTSpecial Marine WarningMKX42 min
Aug 6, 4:04 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan41 min
Aug 6, 4:09 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac39 min
Aug 6, 4:21 PM CDTSevere Thunderstorm WarningMKXSheboygan24 min
Aug 6, 4:23 PM CDTSpecial Marine WarningMKX52 min
Aug 6, 4:38 PM CDTSevere Thunderstorm WarningMKXSheboygan52 min
Aug 6, 4:58 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson32 min
Aug 6, 5:06 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan24 min
Aug 6, 5:08 PM CDTSpecial Marine WarningMKX52 min
Aug 6, 5:23 PM CDTSpecial Marine WarningMKX111 min
Aug 6, 5:26 PM CDTSpecial Weather StatementMKXDodge, Ozaukee, Washington, Waukesha94 min
Aug 6, 6:22 PM CDTSevere Thunderstorm WarningMKXJefferson38 min
Aug 6, 6:53 PM CDTSpecial Weather StatementMKXJefferson, Milwaukee, Waukesha82 min

Nearby

Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.